View Single Post
Old 09-24-2004, 11:24 AM   #2
*music23* *music23* is offline
Senior Veteran
(female)
 
Join Date: Mar 2001
Location: IL, USA
Posts: 685
*music23* HB User
Re: Why Do psychiatric meds such as seroquel cause insomnia???

I'm afraid I can't answer the part about the physical pain... it does sound pretty coincidential that it happened right after you went off your meds; however, that theory loses its credibility a little bit after you went back on it and it continued.
However, the reason you probably had insomnia after stopping seroquil is that one of seroquil's biggest side effects... in me too... was/is sleepiness. Your body then gets used to the sleepiness it causes, and when it suddenly doesn't receive that medicine, it doesn't go to sleep... almost as if it doesn't remember how without that extra help. I've had the same effect with other medicines, even when they were just reduced a little bit, not taken away completely.
By the way, it is EXTREMELY unsafe to go off your meds cold-turkey... or even at all.... without your doctor's knowledge and consent. It will just delay your recovery. I wish I had learned this lesson a long time ago... maybe it would have bought me some time.
Kristina